CSN Login
Members Online: 1

You are here

2nd Whole Body Hyperthermia

Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

Hallo! Well, I had my second WBH treatment on Friday. All went well. One possible side effect they tell you about is a mild sunburn-like rash. Some other patients had told me about this, saying that it usually didn't occur the first time, but often did the second. Sure enough, when I woke up this time, I was still lying on the unit and they were checking my body for redness. I had some marks on my legs, back and arms. It didn't hurt at all. They smeared some very cold cream called Flamazine on the areas then covered them. All redness was gone by Saturday morning except for a small patch on my arm where the bandage had slipped during the night.

i didn't sleep nearly as long this time afterwards. They did keep me in observation for about 6 hours after treatment, primarily to monitor my blood pressure. I always skew to the low side of normal and coming out of WBH does depress the blood pressure somewhat.  They brought me dinner in the observation room, but released me to my room shortly thereafter. I felt pretty good yesterday, but was tired by evening. I am taking it easy today since last time , this was the day some queasiness developed. 

One more week of local hyperthermia and other treatments, then I will fly home and be there for Almost two weeks before I return for round 3. i can't believe that I have been here a month!

 

 

 

 

 

 

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2901
Joined: Mar 2013

Chris, You said you had heard the 'rash' develops after the second treatment which is why I ask.  You mentioned 'round 3' so you can tell us how many treatments are you scheduled to have?

Thank you for sharing your journey with us.  You never know who here and in the future it will help.

Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

The initial plan is six rounds. The first round is three weeks as they spend time building up your immune system, doing blood work and other tests And administering local hyperthermia In addition to Whole Body. They also want to spend time evaluating your response after the first whole body/chemo regimen, I.e., blood counts, nausea, weakness, etc. The next visits will be only 8 days. I have Whole Body with low/moderate chemo my second day, and local hyperthermia and infusions the other days. The whole body treatments are three weeks apart, though I can skew it up to a week later. After 3 rounds, I will have a scan to see if the regimen is working. In my case, the metastases in my lymph nodes were too small to show up on a CT scan, so I will have a PET scan back in the states and hopefully there will be a major reduction or total elimination of the hypermetabolic activity that showed up on my January scan. In any case, what shows up on my scan will determine what happens next. If the activity is reduced, I will continue with the next 3 treatments. If nothing shows up, then the doctors and I will have a conversation as to how to proceed. And wouldn't that be a good conversation to have!

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1795
Joined: Jun 2015

I was thinking about you yesterday Chris. Thanks for posting. So glad you are doing well with the treatments. That would be a wonderful conversation to have! Love and Hugs, Cindi

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

This really does sound promising  I am very hopeful that this will work for you.

Hugs and prayers, Lou Ann

rcdeman
Posts: 263
Joined: Aug 2016

Thanks for the update Chris! I'm glad you're doing okay and am hoping those PET scan results after the third round will show effective results! I will definitely continue to keep you in my mind and prayers.

Love,
Rebecca

Double Whammy's picture
Double Whammy
Posts: 2835
Joined: Jun 2010

Thanks for the update Chris.  You are a pioneer and I'm so happy you are able to have this treatment. 

Suzanne

janaes
Posts: 800
Joined: May 2016

Ive been thinking og you lately. thanks for checking in

Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

well, this time the side effects were a little more pronounceD. By Sunday night, I was feeling not quite right and asked for medication. The tablet worked fairly well, and I felt pretty good Monday morning. But by Monday night, I felt queasy enough to ask for medication again. This time, it didn't work as well, and they gave me an infusion of antinausea medication. That did the trick, and today I felt almost normal. Hoping to be released to outpatient status tomorrow until I fly home on Saturday. As an outpatient, I still receive scheduled treatments but am charged Fee for service. It can save up to 30% per day which is significant. 

Been wondering if the increase in side effects is just a cumulative thing, or was due to the fact that my carboplatin was slightly increased. The pharmacist comes every day at 10am and gets paid directly. I get an itemized receipt that shows the dosages and drugs that were used, so that's pretty interesting.

 

 

cindy0519
Posts: 173
Joined: Nov 2015

Glad to hear your doing well and side effects are managed. Your going to have a heck of a medical deduction for 2017 d :)

Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

True that!

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1795
Joined: Jun 2015

Chris, so glad the meds worked quickly for you. I bet it is a combination of the cumulative effect and more chemo.

I sure hope you can get out of there tomorrow! Not only for the cost savings but I'm sure you are way more comfortable with private quarters!

Thanks for posting. It makes such a big difference for those of us supporting you to hear how you are doing. :-)

Love and Hugs,

Cindi

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

So,glad everything is going pretty good, but sorry for the side effects.  It will be good to get back to your own place

Hugs and prayers, Lou Ann

Nellasing
Posts: 529
Joined: Oct 2016

Thank you for keeping us posted.  Sorry about those darn side effects- very interesting that you get to see how much they charge as well as how much you are given.  Prayers for release so you can save some $$ and feel the comfort of being in your own digs rather than a hospital setting!  (((HUGS)))

Soup52's picture
Soup52
Posts: 906
Joined: Jan 2016

I'm so sorry about your side effects. Prayers that everything is working well with your treatment.

Kvdyson's picture
Kvdyson
Posts: 789
Joined: Jan 2016

Thank you for the update, Chris. Sounds like a team effort to stay on top of the negative side effects. Can't wait for the next update and for good news on your scan. Safe travels! Kim

janaes
Posts: 800
Joined: May 2016

I dont like to here that the side effects caught up to you, but I am so glad the doctors were able to do something for them and that it work  That had to be a relief to have the side effects managed. 

With hope you are home soon and with no more worries of cancer.

Subscribe to Comments for "2nd Whole Body Hyperthermia"